Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 6, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Feb 18, 2011, 2:45 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 19, 2011, 2:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 2:45 PM PST (22:45 UTC)
- In effect from
- Feb 19, 2011, 2:00 AM PST
- Expired
- Feb 19, 2011, 8:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627 WWUS76 KMFR 182245 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 245 PM PST FRI FEB 18 2011 ORZ021-191600- /O.NEW.KMFR.FR.Y.0006.110219T1000Z-110219T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 245 PM PST FRI FEB 18 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY. * TEMPERATURE: TEMPERATURES WILL FALL TO 32 TO 35 DEGREES BETWEEN 2 AND 8 AM SATURDAY. * IMPACTS: SENSITIVE VEGETATION LEFT UNPROTECTED COULD DIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STAVISH
1 follow-up statement
252 WWUS76 KMFR 191553 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 753 AM PST SAT FEB 19 2011 ORZ021-191700- /O.EXP.KMFR.FR.Y.0006.000000T0000Z-110219T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 753 AM PST SAT FEB 19 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. $$ MTS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Feb 18, 9:05 AM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Feb 18, 9:05 AM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PST FRI FEB 18 2011
.DISCUSSION...HAVE MADE MINOR ADJUSTMENTS TO THE RAIN/SNOW
PROBABILITY TODAY...ACCOUNTING FOR HIGHER POPS COASTWARD WITH
INCOMING FRONT...AND LESSER POPS INLAND. LATEST RADAR REVEALS
WIDESPREAD RAIN SHOWERS STREAMING ONSHORE ACROSS THE CENTRAL AND
NORTHERN OREGON COAST. EXPECT THIS AREA TO PROGRESS SOUTHWARD TO
AROUND THE BORDER BY AFTERNOON. THE INLAND EXTENT OF THIS PRECIP
WILL PROBABLY NOT GET MUCH FURTHER THAN THE WESTERN DOUGLAS AND
JOSEPHINE COUNTIES. INLAND SHOWER ACTIVITY IS EXPECTED TO INCREASE
A BIT BY AFTERNOON AS THINGS BECOME A LITTLE UNSTABLE. STAVISH
&&
AVIATION...TRRN OBSCD. INCREASING RAIN AND MTN SNOW SHOWERS WEST
OF I-5 THROUGH 21Z. MORNING TAFS HAVE BEEN AMENDED TO ACCOUNT FOR
VALLEY FREEZING FOG...WHICH IS COMMON IN THE VALLEYS WEST OF THE
CASCADES. DO NOT EXPECT IT WILL LAST BEYOND 18Z. GENERALLY MVFR
WITH LOCAL IFR CONDITIONS AREA-WIDE...THEN CIGS AND VIS WILL
INCREASE AS A SURFACE LOW APPROACHES...HOWEVER AMPLE CLOUD COVER
WILL BE PRESENT WHICH WILL LEAD TO MOUNTAINS BEING OCCASIONALLY
OBSCURED.
&&
.PREV DISCUSSION... /ISSUED 318 AM PST FRI FEB 18 2011/
DISCUSSION...CURRENT WATER VAPOR IMAGE SHOWS A WEAKENING TROUGH
MOVING INTO THE SOUTHWEST PART OF THE CWA AND ANOTHER UPPER LOW
MOVING DOWN ALONG THE WASHINGTON COAST. THE WEAKENING TROF WILL
KEEP SNOW SHOWERS MAINLY OVER THE SOUTHWEST PART OF THE CWA THIS
MORNING....THEN WEAKENING FURTHER IN THE AFTERNOON. ADDITIONAL
ACCUMULATIONS THIS MORNING SHOULD BE LIGHT. MEANWHILE THE UPPER
LOW OFF THE WASHINGTON COAST IS PROJECTED TO MOVE SOUTH AND BRING
INCREASING PRECIPITATION TO COOS COUNTY LATE THIS MORNING...THEN
MIGRATING SOUTH INTO CURRY COUNTY THIS AFTERNOON.
THE MODELS ARE IN AGREEMENT TRACKING THE UPPER LOW ALONG THE OREGON
COAST FRIDAY NIGHT...THEN INTO NORTHERN CALIFORNIA SATURDAY. THE GFS
AND NAM SUGGEST MOISTURE WILL INCREASE AHEAD OF THE UPPER LOW
SATURDAY AND COULD BRING ACCUMULATING SNOW TO MANY LOCATIONS EAST OF
THE CASCADES. AT THIS TIME THE MODELS ARE SHOWING LIGHT QPF
AMOUNTS...BUT THERE IS THE POTENTIAL FOR A FEW INCHES OF SNOW IN
NORTHERN CALIFORNIA AND SOUTHERN LAKE AND KLAMATH COUNTY.
PRECIPITATION WILL BE ON THE DECREASE SATURDAY NIGHT AS THE UPPER
LOW CONTINUES TO MOVE SOUTH. THE MODELS SHOW LINGERING PRECIPITATION
EAST OF THE CASCADES...BUT THIS MAY BE A BIT OVERDONE.
WEAK SHORTWAVE RIDGING BUILDS INTO THE AREA SUNDAY BRINGING A BREAK
IN THE WEATHER...THEN ANOTHER UPPER LOW IS PROJECTED TO MOVE ALONG
THE WASHINGTON AND OREGON COAST SUNDAY NIGHT INTO MONDAY. DEPENDING
ON THE TRACK OF THE LOW...THIS COULD BRING THE POTENTIAL FOR LOW
ELEVATION SNOW TO THE ILLINOIS VALLEY AND SOUTHWEST OREGON. THE GFS
TRACKS THE LOW FARTHER WEST WHILE THE EC IS FARTHER EAST.
OF BIGGER CONCERN IS THE POTENTIAL FOR A MODIFIED ARCTIC AIR MASS
MOVING INTO SOUTHWEST OREGON NEXT WEDNESDAY. THE GFS BRINGS THE COLD
AIR MASS IN QUICKER COMPARED TO THE EC AND SHOWS PVA MOVING INTO THE
AREA AS AN UPPER LOW SINKS SOUTH OFF THE WASHINGTON COAST. IF THIS
PLAYS OUT...WE COULD SEE SNOW IN THE VALLEY FLOOR.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 PM THIS EVENING
TO 10 PM PST SATURDAY FOR PZZ356.
HAZARDOUS SEAS WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
TO 10 AM PST SATURDAY FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
TO 10 PM PST SATURDAY FOR PZZ350.Hazardous weather outlook, Feb 17, 5:35 PM PST, 21 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 535 PM PST THU FEB 17 2011 CAZ080-180800- WESTERN SISKIYOU COUNTY- 535 PM PST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT THE WINTER WEATHER ADVISORY HAS BEEN UPGRADED TO A WINTER STORM WARNING ABOVE 2000 FEET. IT IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. PLEASE SEE LATEST WARNING MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. SNOW SHOWERS WILL CONTINUE THROUGH THE WEEKEND...BUT WILL NOT RESULT IN SIGNIFICANT ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-083-180800- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 535 PM PST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. PLEASE SEE LATEST WARNING MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. SNOW SHOWERS WILL CONTINUE THROUGH THE WEEKEND...BUT WILL NOT RESULT IN SIGNIFICANT ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OTTENWELLER
In the hours before
Local storm report, Feb 18, 8:57 AM PST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
857 AM PST FRI FEB 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM SNOW 10 SSE SPRAGUE RIVER 42.32N 121.44W
02/18/2011 M4.0 INCH KLAMATH OR TRAINED SPOTTER
13 HRS ENDING 7 AM. .38 LIQUID.
&&
STAVISHThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:22 AM PST | Hazardous Seas Watch | MFR | 12 hr | |
| Feb 18, 2:38 PM PST | Hazardous Seas Warning | MFR | 31 hr | |
| Feb 18, 2:38 PM PST | Small Craft Advisory for Winds | MFR | 31 hr |
Nearby
Frost Advisories in Oregon, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.